MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer report of the turnpike tip separating was confirmed by visual inspection of the customer supplied photos and the returned device.Visual analysis revealed the returned unit was kinked on the shaft.The remaining part of the tip was severely damaged.The ptfe liner was exposed on the distal portion of the tip and the metal braid was completely severed in the lumen.No defects or damage were observed on any other portion of the returned device.Angiograms provided by the customer reveal the heavily calcified portion of the vessel and the location of the severed tip inside the patient.A device history record review was performed, and no relevant findings were identified.Additional information was received that it was unknown whether the turnpike spiral was used per the ifu or torqued excessively.Patient's current condition is fine but tip is still trapped in lesion in left circumflex artery.R & d engineering was contacted about this complaint.They confirmed that the damage seen is consistent with over-torqueing the device.Based on the customer report and returned device, the probable cause is likely unintentional user error.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "calcified cx, tp spiral was used to deliver over floppy wire to help with wire exchange and the tip got stuck in the calcium and separated from the catheter.Dr.Was unable to snare the device or get a wire next to the tip to help remove it.2mm of the turnpike tip remained in patients left circumflex artery.The patient was reported as fine post the procedure.".

Brand Name
TURNPIKE SPIRAL 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22990305
Report Number2134812-2025-00031
Device Sequence Number15702524
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public(01)10841156100704(11)250703(17)270703(10)73G2500055(21)
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5640
Device Lot Number73G2500055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown